The EMS Publishing House is now EMS Press and has its new home at

Please find all EMS Press journals and articles on the new platform.

Zeitschrift für Analysis und ihre Anwendungen

Full-Text PDF (982 KB) | Metadata | Table of Contents | ZAA summary
Volume 16, Issue 4, 1997, pp. 961–978
DOI: 10.4171/ZAA/799

Published online: 1997-12-31

On a Theorem by W. von Wahl

M. Uiterdijk[1]

(1) Delft University of Technology, Netherlands

Let $A$ be the - not necessarily densely defined - generator of an analytic semigroup acting in some Banach space $X$. In the paper we prove a general theorem about the existence and uniqueness of solutions of $$u’(t) = Au(t) + F(u(t))$$ $$u(0) = u_0.$$ Our main assumption with respect to the non-linearity is that $F$ is locally Lipschitz continuous with respect to certain intermediate spaces between $\mathcal D(A)$ and $X$. Our theorem extends results obtained by W. von Wahl [9] and A. Lunardi [2]. In the second part this theorem is applied to the Cahn-Hilliard equation with Dirichlet boundary conditions.

Keywords: Abstract semilinear parabolic equations, differential operators with non-dense domain, intermediate spaces, Cahn-Hilliard equation

Uiterdijk M.: On a Theorem by W. von Wahl. Z. Anal. Anwend. 16 (1997), 961-978. doi: 10.4171/ZAA/799